Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Procedures for estimating the error in Padé approximation

Author: Claude Brezinski
Journal: Math. Comp. 53 (1989), 639-648
MSC: Primary 65D32; Secondary 41A21, 65G05
MathSciNet review: 979935
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Kronrod’s procedure is a method for estimating the error in Gaussian quadrature methods. Padé approximants are formal Gaussian quadrature formulas. In a previous paper, Kronrod’s method was used to obtain estimates of the error in Padé approximation. Using a new interpretation of this procedure and three different expressions of the error of Padé approximants, extensions of the method are obtained. They provide new error estimates for Padé approximants. These estimates are compared.

References [Enhancements On Off] (What's this?)

    R. Baillaud & H. Bourget (Eds.), Correspondance d’Hermite et de Stieltjes, Gauthier-Villars, Paris, 1905.
  • Claude Brezinski, Padé-type approximation and general orthogonal polynomials, International Series of Numerical Mathematics, vol. 50, Birkhäuser Verlag, Basel-Boston, Mass., 1980. MR 561106
  • Claude Brezinski, Error estimate in Padé approximation, Orthogonal polynomials and their applications (Segovia, 1986) Lecture Notes in Math., vol. 1329, Springer, Berlin, 1988, pp. 1–19. MR 973418, DOI
  • Claude Brezinski, A new approach to convergence acceleration methods, Nonlinear numerical methods and rational approximation (Wilrijk, 1987) Math. Appl., vol. 43, Reidel, Dordrecht, 1988, pp. 373–405. MR 1005369
  • André Draux, Polynômes orthogonaux formels, Lecture Notes in Mathematics, vol. 974, Springer-Verlag, Berlin, 1983 (French). Applications. MR 690769
  • Walter Gautschi, Gauss-Kronrod quadrature—a survey, Numerical methods and approximation theory, III (Niš, 1987) Univ. Niš, Niš, 1988, pp. 39–66. MR 960329
  • Aleksandr Semenovich Kronrod, Nodes and weights of quadrature formulas. Sixteen-place tables, Consultants Bureau, New York, 1965. Authorized translation from the Russian. MR 0183116
  • Marc Prévost, Stieltjes- and Geronimus-type polynomials, J. Comput. Appl. Math. 21 (1988), no. 2, 133–144. MR 944160, DOI

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D32, 41A21, 65G05

Retrieve articles in all journals with MSC: 65D32, 41A21, 65G05

Additional Information

Article copyright: © Copyright 1989 American Mathematical Society